Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Seasonal Allergies and HIV
Sep 11, 2000

I am tested +ve in October 1998. But my major problem have been allergies leading to acute sinusitis. I have had this problem for long >10years. My ID Dr suggested that we should find a solution to the allergies coz it might be the coz of the sinus infections. I take claritin every day and Beconase spray. She told me never to stop this and to use it faithfully which I agree with. Ever since I started using this, the sinus headaches/congestions are gone. The only problem is the allergy symptoms keep coming back - itchy eyes and nose etc. I did a blood test - 'rast profile zone'(close to that name) and it showed that I am allergic to some kind of trees but ... Anyway do you have any advice for me on this problem -- Allergies and Hiv infections? How can I go about it? I am considering going to an allergist but the problem is if I am HIV positive how will I be treated? I need to be equipped with some information before I pursue this further. And is there a difference between the blood test and the skin test? Which one is more reliable/shows the big picture?

Please help me.

Response from Dr. Henry

Patients with HIV often have exaggerated allergy response. Treatment and evaluation of allergic rhinitis in persons with HIV is not much different than in the general population. Sometimes cromylyn nasal spray will also help. A good allergist should be able to help you decide whether any type of desensitization procedure is worth the effort in your case. KH

Keith Henry, M.D.



Previous
Mastocytosis and HIV
Next
Switch Epivir to? (part 2)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement